West Virginia, 2012Damaging Winds in West Virginia, June 21, 2012
June 21, 2012 · NWS RNK · 2 events in 1 county or zone
Moisture moved north on the west side of an area of high pressure. Daytime heating helped to generate some isolated storms along the edge of the high, one of which generated damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moisture moved north on the west side of an area of high pressure. Daytime heating helped to generate some isolated storms along the edge of the high, one of which generated damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 21, 5:37 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 21, 5:37 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT THU JUN 21 2012
.SYNOPSIS...
THE INFLUENCE OF HIGH PRESSURE WILL CONTINUE ACROSS THE
REGION THROUGH THE OVERNIGHT HOURS. ON FRIDAY...A COLD FRONT WILL
SWEEP ACROSS THE AREA BRINGING A GREATER CHANCE OF SHOWERS AND
STORMS FOR A GREATER PERCENTAGE OF THE REGION. HIGH PRESSURE WILL
RETURN TO THE AREA OVER THE WEEKEND BEFORE ANOTHER COLD FRONT
APPROACHES ON MONDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 320 PM EDT THURSDAY...
ISOLATED SHOWERS AND STORMS HAVE DEVELOPED ACROSS TWO PRIMARY
LOCATIONS...THE NORTHERN MOUNTAINS OF NORTH CAROLINA...AND THE
ACROSS SOUTHWEST VIRGINIA BETWEEN ROANOKE AND HOT SPRINGS. OTHER
VERY ISOLATED...SHORT LIVED CELLS ARE DEVELOPING AND THEN
DISSIPATING. AS WE HEAD INTO THE EVENING HOURS...WE ARE EXPECTING A
CONTINUATION OF THESE ISOLATED SHOWERS AND STORMS...WITH THE
GREATEST FOCUS ON AREAS ALONG...AND JUST EAST OF THE CREST OF THE
BLUE RIDGE. THE ACTIVITY SHOULD WANE BY SUNSET...WITH LINGERING
ISOLATED COVERAGE THROUGH THE LATE EVENING.
PRECIPITATION SHOULD BEGIN TO RETURN TO THE REGION BY EARLY FRIDAY
MORNING IN FOR FORM OF ISOLATED SHOWERS. THESE WILL BE CONFINED TO
PRIMARILY SOUTHEAST WEST VIRGINIA AND NEIGHBORING COUNTIES OF
SOUTHWEST VIRGINIA. THIS PRECIPITATION WILL BE IN ADVANCE OF AN
APPROACHING COLD FRONT. THIS FRONT WILL CROSS THE REGION
TOMORROW...WITH COVERAGE GREATEST ACROSS THE MOUNTAINS. WILL HAVE
POPS RANGING FROM 60 TO 70 PERCENT THERE. THE DAY 2 CONVECTIVE
OUTLOOK HAS THE AREA IN GENERAL THUNDER ON FRIDAY...BUT THE SLIGHT
CHANCE FOR SEVERE WEATHER IS NOT TOO FAR TO OUR NORTHEAST. CANNOT
RULE OUT A FEW ISOLATED SEVERE STORMS WITH THE PASSAGE OF THE
FRONT...ESPECIALLY ACROSS THE NORTHERN SECTIONS OF THE REGION.
INCREASED CLOUDS AND A GREATER ABUNDANCE OF SHOWERS AND STORMS WILL
HELP KEEP TEMPERATURES A BIT COOLER THAN THOSE REALIZED TODAY.
STILL...LOWER 90S ARE EXPECTED EAST OF THE CREST OF THE BLUE
RIDGE...WITH MID TO UPPER 80S IN THE MOUNTAINS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 340 PM EDT THURSDAY...
FRONT WILL EXIT THE COUNTY WARNING AREA IN THE EVENING WITH MOST OF
THE PRECIPIATION ENDING DURING THE EARLY MORNING HOURS SATURDAY.
WEAK HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL LOWER SURFACE
DEW POINTS AND PRECIPITABLE WATER VALUES...BUT 850 MB TEMPERATURES
ONLY DROP BACK INTO THE +16 TO +18 RANGE.
AS THE HIGH MOVES EAST SATURDAY NIGHT AND SUNDAY ENOUGH SOUTHEAST
LOW LEVEL WINDS DEVELOP TO MAINTAIN A PROBABILITY OF PRECIPITATION
ON SUNDAY...ESPECIALLY ALONG THE SOUTHERN BLUE RIDGE.
USED MAV NUMBERS AS GUIADANCE FOR HIGHS AND LOWS THROUGH THE
PERIOD.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 115 PM EDT THURSDAY...
MODELS IN GOOD AGREEMENT DRAGGINK WEAK FRONT THROUGH THE APPALACHIAN
REGION ON MONDAY AS THE NE US TROUGH DEEPENS IN RESPONSE TO OVERALL
AMPLIFYING LONG WAVE PATTERN ACROSS NORTH AMERICA...WITH VERY STRONG
RIDGE NEAR ROCKIES AND WESTERN PLAINS STATES. TRENDED POPS UPWARD
FROM SLIGHT CHC INTO THE LOW CHC CATEGORY FOR MONDAY. AS THE TROUGH
DEEPENS OVER THE NE US...THIS SHOULD BRING IN SOMEWHAT COOLER AND
DRIER AIR MASS FOR MUCH OF THE REST OF THE WEEK...WITH SOME SIGNS OF
THE PATTERN BREAKING DOWN SLOWLY TOWARD THE END OF NEXT WEEK. AS THE
CENTRAL US RIDGE FLATTENS AND NE US TROUGH LIFTS AND WEAKENS
SOMEWHAT...THIS COULD ALLOW SOME MOISTURE RETURN OR THE POSSIBILITY
OF THE REMNANTS OF ORGANIZED CONVECTIVE SYSTEMS WELL TO SNEAK INTO
THE WEST SLOPES OF APPALACHIANS IN NW FLOW...PERHAPS AS EARLY AS
NEXT THURSDAY. GFS IS FASTER TO LIFT THIS TROUGH OUT SO LEANS MORE
TOWARD THE RETURN MSTR IDEA WITH W OR SW FLOW...WHILE ECMWF HAS MORE
NW FLOW BUT INDICATES A PRETTY GOOD S/WV HEADED TOWARDS US THURSDAY.
THIS HAVE PUT IN A SLIGHT CHC POP STARTING WED NIGHT AND INTO THURS.
FINALLY...KEEPING AN EYE ON POTENTIAL TROPICAL DEVELOPMENT IN THE
GULF...AND MODELS OF COURSE HAVE A VARIETY IDEAS ABOUT HOW STRONGLY
THIS WILL DEVELOP AND WHERE IT WILL ULTIMATELY TRACK. CONSENSUS IS
THAT THIS WILL REMAIN TO OUR SOUTHEAST AS IT TRACKS ACROSS FLORIDA
AND OUT INTO THE ATLANTIC...BUT SOME SOLNS SUGGEST STRONGER
DEVELOPMENT IN THE GULF AND IMPACTING TX TO LA COASTLINES...WHICH
COULD MEAN EVENTUALLY SOME OF THIS MOISTURE GETS INTO APPALACHIAN
REGION...BUT THIS WOULD LIKELY BE BEYOND DAY 7...AND WOULD ALSO
DEPEND ON SOME PROGRESSION OF THE LARGE SCALE PATTERN BY THEN.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
AS OF 1235 PM EDT THURSDAY...
ISOLATED CONVECTION IS BEGINNING TO DEVELOP ACROSS PARTS OF THE
REGION. ANTICIPATE ACTIVITY TO CONTINUE INTO THE EVENING HOURS. MOST
AREAS WILL CONTINUE TO SEE VFR CONDITIONS. ISOLATED IFR/MVFR IS
POSSIBLE UNDER THE HEAVIER CONVECTIVE CELLS...BUT THIS ACTIVITY WILL
BE SHORT LIVED. OVERNIGHT...CONVECTION SHOULD WANE AFTER SUNSET.
SOME MOUNTAIN VALLEY AND RIVER VALLEY MVFR FOG IS EXPECTED LATE
TONIGHT INTO EARLY FRIDAY MORNING...ESPECIALLY IN AREAS TODAY AND
THIS EVENING THAT RECEIVE PRECIPITATION. CONVECTION IS EXPECTED TO
DEVELOP DURING THE MORNING...ESPECIALY IN THE WEST...IN ADVANCE OF
AN APPROACHIN COLD FRONT.
A COLD FRONT WILL CROSS THE AREA TOMORROW WITH GOOD COVERAGE OF
SHOWERS AND STORMS. MOST AREAS WILL EXPERIENCE VFR CONDITIONS...BUT
IFR/MVFR IS EXPECTED UNDER THE HEAVIER CONVECTIVE CELLS.
HIGH PRESSURE RETURNS FOR THE WEEKEND WITH MAINLY VFR CONDITIONS.
LATE NIGHT MOUNTAIN AND VALLEY FOG IS EXPECTED.
ANOTHER FRONT WILL MOVE THROUGH THE AREA ON MONDAY. EXPECT A RETURN
OF SCATTERED SHOWERS AND STORMS.
&&
.CLIMATE...
RECORD HIGHS FOR JUNE 21
ROA...101 IN 1931
BLF....89 IN 2011
DAN....98 IN 1964
LYH....98 IN 1933
RNK....92 IN 1953
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...SK
AVIATION...DS
CLIMATE...
Hazardous weather outlook, Jun 21, 9:47 AM EST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 AM EDT THU JUN 21 2012
NCZ005-006-VAZ035-043>047-058-059-221500-
ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
1047 AM EDT THU JUN 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
TEMPERATURES CLIMBING WELL UP INTO THE 90S WILL COMBINE WITH
MODERATE RELATIVE HUMIDITIES TO PUSH HEAT INDEX VALUES UP INTO
THE 100 TO 104 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON. TODAY
WILL LIKELY BE THE HOTTEST DAY OF THE YEAR FOR MANY AREAS. LIGHT
SURFACE WINDS WILL BRING ONLY LIMITED RELIEF FOR COOLING.
PERSONS WHO MUST WORK OUTDOORS TODAY ARE ADVISED TO TAKE
APPROPRIATE ACTIONS TO MITIGATE AGAINST THE IMPACT OF HIGH HEAT
AND HUMIDITY...INCLUDING DRINKING PLENTY OF CLEAR FLUIDS...
SEEKING SHADE WHEN POSSIBLE...AND REFRAINING FROM EXCESSIVE
EXERTION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORM ARE EXPECTED
TO DEVELOP ON FRIDAY AS A COOL FRONT APPROACHES THE AREA FROM THE
WEST. SOME OF THE STRONGER STORMS ON FRIDAY AFTERNOON AND EVENING MAY
BE ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY
RAIN THAT MAY CAUSE ISOLATED FLOODING PROBLEMS IN AREAS OF POOR
DRAINAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003-004-019-020-VAZ022>024-032>034-221500-
SURRY-STOKES-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-
1047 AM EDT THU JUN 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORM ARE EXPECTED
TO DEVELOP ON FRIDAY AS A COOL FRONT APPROACHES THE AREA FROM THE
WEST. SOME OF THE STRONGER STORMS ON FRIDAY AFTERNOON AND EVENING MAY
BE ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY
RAIN THAT MAY CAUSE ISOLATED FLOODING PROBLEMS IN AREAS OF POOR
DRAINAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-018-VAZ007-009>020-WVZ042>045-221500-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
1047 AM EDT THU JUN 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
WIDELY SCATTERED SHOWERS AND THUNDERSTORM WILL DEVELOP ONCE AGAIN
THIS AFTERNOON...AND CONTINUE INTO THE EVENING HOURS. SOME OF THE
STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS...SMALL
HAIL...AND LOCALLY HEAVY RAIN THAT MAY CAUSE ISOLATED FLOODING
PROBLEMS IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED SHOWERS AND THUNDERSTORM ARE EXPECTED TO REDEVELOP ON
FRIDAY AS A COOL FRONT APPROACHES THE AREA FROM THE WEST. SOME OF
THE STRONGER STORMS ON FRIDAY AFTERNOON AND EVENING MAY BE
ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN
THAT MAY CAUSE ISOLATED FLOODING PROBLEMS IN AREAS OF POOR
DRAINAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WERT
In the hours before
Special weather statement, Jun 21, 4:34 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT THU JUN 21 2012
VAZ024-035-212215-
AMHERST VA-ROCKBRIDGE VA-
534 PM EDT THU JUN 21 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
NORTHWESTERN AMHERST AND EASTERN ROCKBRIDGE COUNTIES
UNTIL 615 PM EDT...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BUENA VISTA CITY...MOVING
NORTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3790 7916 3788 7915 3786 7915 3764 7944
3778 7959 3800 7937
TIME...MOT...LOC 2131Z 227DEG 8KT 3776 7946
KMSpecial weather statement, Jun 21, 5:14 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT THU JUN 21 2012
VAZ022-023-212300-
BOTETOURT VA-ROANOKE VA-
614 PM EDT THU JUN 21 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTHWESTERN BOTETOURT AND NORTHEASTERN ROANOKE
COUNTIES UNTIL 700 PM EDT...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ROANOKE...MOVING NORTHEAST AT
5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS
STORM.
LAT...LON 3732 7985 3724 7992 3730 8000 3736 7995
TIME...MOT...LOC 2213Z 219DEG 5KT 3731 7993
Special weather statement, Jun 21, 5:17 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT THU JUN 21 2012
VAZ013-014-016-017-212300-
CARROLL VA-PULASKI VA-FLOYD VA-MONTGOMERY VA-
617 PM EDT THU JUN 21 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
NORTHEASTERN CARROLL...SOUTHEASTERN PULASKI...
CENTRAL FLOYD AND SOUTHWESTERN MONTGOMERY COUNTIES
UNTIL 700 PM EDT...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR INDIAN VALLEY...MOVING
NORTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH IS EXPECTED WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN
THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS.
MOVE INSIDE A STURDY SHELTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3692 8063 3711 8051 3696 8024 3679 8050
TIME...MOT...LOC 2213Z 242DEG 10KT 3690 8050
Special weather statement, Jun 21, 5:38 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT THU JUN 21 2012
VAZ007-009-010-012-212345-
SMYTH VA-TAZEWELL VA-BLAND VA-WYTHE VA-
638 PM EDT THU JUN 21 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SMYTH...SOUTHWESTERN TAZEWELL...SOUTHWESTERN
BLAND AND WESTERN WYTHE COUNTIES UNTIL 745 PM
EDT...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ALLISON GAP...OR 3 MILES NORTH
OF SALTVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3722 8138 3682 8124 3671 8166 3680 8170
3685 8176 3695 8182 3696 8178 3705 8182
3709 8186
TIME...MOT...LOC 2234Z 267DEG 16KT 3692 8174Special weather statement, Jun 21, 6:15 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT THU JUN 21 2012
VAZ045-220000-
CAMPBELL VA-
715 PM EDT THU JUN 21 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
CENTRAL CAMPBELL COUNTY UNTIL 800 PM EDT...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR RUSTBURG...MOVING NORTHEAST AT
5 MPH.
WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3720 7902 3714 7929 3722 7934 3733 7905
TIME...MOT...LOC 2313Z 205DEG 3KT 3724 7913
Local storm report, Jun 21, 6:31 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT THU JUN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 5 ESE FOREST 37.33N 79.20W
06/21/2012 M61.00 MPH CAMPBELL VA ASOS
AT LYNCHBURG AIRPORT.
0623 PM TSTM WND DMG 4 ESE FOREST 37.33N 79.22W
06/21/2012 CAMPBELL VA PUBLIC
ONE 10 INCH MAPLE BLOWN DOWN, AND SEVERAL LARGE OAKS WITH
THEIR TOPS BLOWN OUT.
&&
WHPThunderstorm Wind, Mercer
- When
- June 21, 6:42 PM EST
- Where
- Mercer County, 1.38 mi N of Kegley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 37.420, -81.126
Thunderstorm winds down a tree on US 19 between Spanishburg and Kegley. Damage values are estimated.
Thunderstorm Wind, Mercer
- When
- June 21, 6:55 PM EST
- Where
- Mercer County, 0.92 mi SSW of Melrose
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 37.387, -81.054
Thunderstorm winds blew down a tree along Eads Mill Road near Sterling Melrose Square. Damage values are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Utah, June 21 to 30, 20121 death · 6 injured · $490,000 · 52 kt wind · 8 events
- Damaging Winds and Lightning Strike in Virginia, June 21, 2012$22,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Michigan, June 21, 2012$17,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Michigan, June 21, 20121 in hail · 7 events
- Heat in Virginia, June 21, 20124 events
- Heat in Maryland, June 21, 20122 events
- Marine Thunderstorm Winds in Lake St. Clair, June 21, 201252 kt wind · 2 events
- Hail and Damaging Wind in Minnesota, June 21, 20121 in hail · 2 events
- Marine Thunderstorm Wind in Lake Huron, June 21, 20121 event
- Wildfire in Idaho, June 21 to 22, 20121 event
- Hail in North Dakota, June 21, 20121 in hail · 1 event
- Damaging Wind in Ohio, June 21, 201255 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390138, 390140.